Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 362, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 1998, 2:55 AM CDT for Overton County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1998, 2:55 AM CDT (07:55 UTC)
- Expired
- Jul 9, 1998, 3:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Overton County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3710 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 090755 RRA SVRBNA TNC133-090845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 255 AM CDT THU JUL 9 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OVERTON COUNTY IN MIDDLE TENNESSEE * UNTIL 345 AM CDT * AT 254 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF LIVINGSTON OR 3 MILES NORTHWEST OF WINDLE MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... ALLONS AT 300 AM CDT LIVINGSTON AT 305 AM CDT MONROE AT 320 AM CDT ALPINE AT 325 AM CDT ALLRED AT 330 AM CDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:40 AM CDT, 15 minutes earlier.
Area forecast discussion, Jul 9, 2:40 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 AM CDT THU JUL 9 1998 KOHX-88D STILL SHOWING ISOLATED SHOWERS/TSTMS WORKING ACROSS MIDDLE TENNESSEE AT THIS TIME. THIS ACTIVITY SEEMS TO BE TIED TO BOUNDARY THAT SHOWED UP IN SATELLITE EARLIER. BNA 00Z SOUNDING MUCH DRIER THAN YESTERDAYS 12Z SO LOOKS LIKE AIR MASS IS TRYING TO DRY OUT AS MODELS HAVE BEEN HINTING LAST COUPLE OF RUNS. EXPECT MCS`S TO FIRE BACK IN KANSAS AND MAKE A RUN TOWARD THE EAST AND SOUTHEAST. NOT CONFIDENT THAT THESE WILL GET INTO MID STATE LATE TONIGHT AND ON FRIDAY BUT LATER SHIFTS WILL NEED TO KEEP TABS ON THEM AS THEY ROLL OUT OF KANSAS. NOT TOTALLY CONFORTABLE WITH ZERO POPS IN CURRENT FORECAST FOR TODAY WITH SURFACE DEWPOINTS RUNNING IN THE MID AND UPPER 70S. EXPERIENCE WOULD SAY WE NEED AT LEAST A 20 POP FOR TODAY ACROSS THE ENTIRE CWA ESPECIALLY AFTERNOON HOURS BUT WITH LOW K-INDEX THEY SHOULD BE ISOLATED OR WIDELY SCATTERED. CCFMEM TEMPS LOOK REASONABLE... BOYD 01
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.